MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.

GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Model Number 21625700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref: #(b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.(b)(6) 2023: device investigation results: a returned apollo 6 c-2 charger shows signs of deformation and overheating in the area surrounding the usb c connector, with the connector of the charger and cable fusing together.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.A short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.There are no signs of fire on the device's interior or exterior surface.A simulated test has been performed on an identical apollo 6 c-2 charger, even with 15 watts of heat dissipated in the connector, the maximum temperature was significantly less than the ignition temperature of pc/abs plastic of the charger exterior.It should be noted that none of the materials in the charger is classified as flammable.Further information is pending.A final report will be submitted upon completion.
 
Event or Problem Description
Estimated date (b)(6) 2023.(b)(6) 2023, it has been reported- charger caught on fire.Further information is expected.
 
Additional Manufacturer Narrative
Manufacturer ref: (b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.(b)(6)2023: device investigation results: a returned apollo 6 c-2 charger shows signs of deformation and overheating in the area surrounding the usb c connector, with the connector of the charger and cable fusing together.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.A short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.There are no signs of fire on the device's interior or exterior surface.A simulated test has been performed on an identical apollo 6 c-2 charger, even with 15 watts of heat dissipated in the connector, the maximum temperature was significantly less than the ignition temperature of pc/abs plastic of the charger exterior.It should be noted that none of the materials in the charger is classified as flammable.Further information is pending.A final report will be submitted upon completion.(b)(6)2023: the clinical investigation concluded: it was alleged that the charger caught fire, however, investigation of the device showed no evidence.There was no harm to the user, and no reported property damage.It is unknown if original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.No further information is expected.This is a final report.
 
Event or Problem Description
Estimated date (b)(6)2023.(b)(6)2023, it has been reported- charger caught on fire.Further information is expected.(b)(6)2023 further follow up received (b)(6)2023: the charger was plugged into the wall outlet by the night stand in the bedroom.User noticed charger plug-in had melted - unsure if there was fire or smoke.Original accessories was used.Device is still covered by warranty.No further follow up expected.

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17331884
Report Number3005650109-2023-00105
Device Sequence Number15096496
Product Code OSM
UDI-Device Identifier05708296200139
UDI-Public05708296200139
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2023
Supplement Date Received by Manufacturer06/18/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown